Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Child constantly vomiting, high fever. Given ondem but it didn't help. Suggest medication?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
my son's constantly vomiting...i have given him ondem but it doesnt seem to be working....can i give him bacigyl N...also he has fever 102....i want to give him an antibiotic...
Posted Tue, 18 Jun 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 24 minutes later

Thank you for the query.

You should be very careful with treating by yourself such young person. Children have weaker body and can take much less than adults. Vomiting can cause serious dehydration, ions deficiency and kidneys failure.

The most common reason of vomiting and fever is viral infection. So antibiotic wont be effective to viruses. This is another reason to do not treat your son without doctors consult.

Ondem is a medicine which stops vomiting in case of chemotherapy or after a surgery. In other cases it is ineffective.

Please do not wait anymore and visit your doctor as soon as possible. He may be admitted to the hospital in case of dehydration.

Hope this will help. Feel free to ask further questions.

Above answer was peer-reviewed by
Follow-up: Child constantly vomiting, high fever. Given ondem but it didn't help. Suggest medication? 19 minutes later
he had visited his pediatrician today and the medicines(ondem, crocin DS and bifilac syp) were prescribed by him....but i just needed a second opinion for d said he has gastric......
Answered by Dr. Grzegorz Stanko 10 minutes later

Thanks for writing back.

If the pediatrician has prescribed an antibiotic, you should definitely follow his advice. You need to know that physical examination is the most important part in diseases diagnose. So your pediatrician opinion is much more accurate than mine. It is because I am unable to perform physical examination.

So please follow your doctors advice. In worst case, antibiotic wont be effective, but wont cause any harm to your son.

Hope this will help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor